MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK?; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number H7493892820250
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).
 
Event or Problem Description
It was reported that tip detachment occurred.The coronary angiography of the patient showed 95% tubular stenosis of the right coronary artery.A 2.50mm x 20mm maverick balloon catheter was selected to pre-dilate the lesion.However, after opening its inner packaging, it was found out the shaft was broken and the front end of the balloon tip fractured.The device was replaced immediately, and the procedure was completed.The patient condition was stable post-procedure.
 
Event or Problem Description
It was reported that tip detachment occurred.The coronary angiography of the patient showed 95% tubular stenosis of the right coronary artery.A 2.50mm x 20mm maverick balloon catheter was selected to pre-dilate the lesion.However, after opening its inner packaging, it was found out the shaft was broken and the front end of the balloon tip fractured.The device was replaced immediately, and the procedure was completed.The patient condition was stable post-procedure.It was further reported that the physician pulled the device from the protective hoop and found the device fractured before connecting the pressure pump on the operating table.The balloon protector was removed and there was no midshaft debris left over at the pouch or protective hoop.
 
Additional Manufacturer Narrative
E.1.: initial reporter phone: (b)(6).Device evaluated by mfr.: fg maverick 2 mr, 2.50mm x 20mm balloon catheter was returned for analysis.A visual and tactile inspection of the hypotube shaft identified multiple kinks along the shaft.A break was identified on the midshaft, 37.5cm from the bumper tip.Further investigation noted that no midshaft break residue could be identified on the hypotube section of the device as expected.The broken end section of the midshaft also appeared to be cut rather than uneven as expected from a break.A detailed microscopic analysis of the balloon material showed no tears or pinholes in the balloon.The bumper tip showed no signs of tip damage.A microscopic examination of the proximal and distal markerbands revealed no damage.

Brand Name
MAVERICK?
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key22309680
Report Number2124215-2025-40965
Device Sequence Number18127050
Product Code LOX
UDI-Device Identifier08714729370185
UDI-Public(01)08714729370185(17)270521(10)34074623
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493892820250
Device Catalogue NumberH7493892820250
Device Lot Number0034074623
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexFemale